Chemotherapy Infusion with a Drug Reaction
A 73-year-old woman, an established patient diagnosed with rheumatoid arthritis with rheumatoid factor in multiple joints, returns to the office for her second infliximab infusion. She denies any fevers, cough, dyspnea or concurrent illness. She has joint pain on a scale of 6 out of 10. She is on a nonsteroidal antiinflammatory drug, weekly methotrexate subcutaneous injections, folic acid and ranitidine. No changes were made in the patient’s medications. The past family and social history has not changed since it was taken in January. The patient’s weight is 135 lbs.
You Might Also Like
Explore This IssueMarch 2015
Also By This Author
She was administered 50 mg of diphenhydramine as a prophylactic measure against a drug reaction to the infliximab. Her IV port is started at 10:00 a.m., and the infusion of IV infliximab 200 mg is started at 10:15 a.m. Twenty-two minutes into the infusion, the patient has a severe reaction. The infusion is stopped at 10:37 a.m., and a saline hydration to flush out the infliximab is started at 10:45 a.m. It’s completed at 11:18 a.m. She is seen by the physician, who performs a detailed exam and makes moderately complex medical decision making. There was 170 mg of infliximab that had to be wasted. The infusion was not continued.
How would you code this patient encounter? click here